MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK; BIT, DRILL

ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK; BIT, DRILL
Model Number DRILL BIT FOR 3.5MM SWIVELOCK
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a swivelock elbow surgery while drilling the elbow the device broke off.It was further reported that a drill guide was used.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip broke off about 18 mm from the distal end.Circumferential scuff marks were observed along the shaft.The device was found to meet dimensional and material specifications.The cause is undetermined, however the damaged observed suggest a likely cause of the event is prying/leveraging the device during use.

Brand Name
DRILL BIT FOR 3.5MM SWIVELOCK
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11258799
Report Number1220246-2021-02519
Device Sequence Number17200754
Product Code HTW
UDI-Device Identifier00888867020863
UDI-Public00888867020863
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT FOR 3.5MM SWIVELOCK
Device Catalogue NumberAR-1678-05
Device Lot Number04511942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/24/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;